Theory of cylindrical dense packings of disks

Adil Mughal, Denis Weaire

Research output: Contribution to journalArticlepeer-review

22 Citations (SciVal)
175 Downloads (Pure)

Abstract

We have previously explored cylindrical packings of disks and their relation to sphere packings. Here we extend the analytical treatment of disk packings, analyzing the rules for phyllotactic indices of related structures and the variation of the density for line-slip structures, close to the symmetric ones. We show that rhombic structures, which are of a lower density, are always unstable, i.e., can be increased in density by small perturbations
Original languageEnglish
Article number042307
Pages (from-to)1-9
Number of pages9
JournalPhysical Review E
Volume89
DOIs
Publication statusPublished - 22 Apr 2014

Fingerprint

Dive into the research topics of 'Theory of cylindrical dense packings of disks'. Together they form a unique fingerprint.

Cite this